Removal of toxic levels of N-acetylprocainamide with continuous arteriovenous hemofiltration or continuous arteriovenous hemodiafiltration

D. T. Domoto, W. W. Brown, P. Bruggensmith

Research output: Contribution to journalArticlepeer-review

24 Scopus citations

Abstract

Two patients with renal failure developed N-acetylprocainamide toxicity while receiving procainamide. Treatment consisted of continuous arteriovenous hemofiltration in one and hemodialysis followed by continuous areteriovenous hemodiafiltration in the other. The efficacy of these treatments was compared with the efficacy of three-times-weekly hemodialysis as used in two patients on chronic hemodialysis who had elevated N-acetylprocainamide levels. Continuous methods produced a more rapid reduction in N-acetylprocainamide levels than intermittent hemodialysis.

Original languageEnglish (US)
Pages (from-to)550-552
Number of pages3
JournalAnnals of internal medicine
Volume106
Issue number4
DOIs
StatePublished - Jan 1 1987

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'Removal of toxic levels of N-acetylprocainamide with continuous arteriovenous hemofiltration or continuous arteriovenous hemodiafiltration'. Together they form a unique fingerprint.

Cite this